There are some medications that although they do work in their intended manner, they can cause unhealthy consequences or responses. Many anti-depressants and SSRIs are now known to cause an increase in suicidal thoughts and or tendencies and otherwise intrusive thoughts of self harm, in children, teens and young adults. A general worsening in overall symptoms has also been reported. I know from personal experience that adults can also experience this reaction. You may have this reaction to one drug but not another of similar action or you may find that you have this reaction no matter what drug of this type you try. If you do experience reactions such as these, it is very important that you share this with your doctor. Do not stop taking the medication until speaking with your doctor or pharmacist.
The benefits versus risks for these medications need to be discussed and considered before starting a course of treatment. You may be asked by your doctor if you are currently suicidal or if you have had thoughts of suicide in the past, before prescribing the medication to you. Please be honest with your answer. An open line of communication is very important with your doctor when taking medications of this type. Careful monitoring before and after withdrawal will be needed if you do experience suicidal reactions. DO NOT STOP COLD TURKEY! It is normally advised that you not mix anti-depressant medications with alcohol.
What ever your thoughts are on medications and their uses, please make your decisions with education and understanding.